Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 1, NWS Charleston, WV

January 23, 2010Buchanan County, Dickenson County, Virginia; McDowell County, Wyoming County, West Virginia

NWS Charleston, WV issued this wind advisory at Jan 23, 2010, 2:49 PM EST for Buchanan County, Dickenson County, Virginia; McDowell County, Wyoming County, West Virginia. It took effect at Jan 24, 2010, 12:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 2:49 PM EST (19:49 UTC)
In effect from
Jan 24, 2010, 12:00 AM EST
Expired
Jan 24, 2010, 6:00 PM EST
In force
18 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS71 KRLX 231949
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EST SAT JAN 23 2010

VAZ003-004-WVZ033>038-046-047-240400-
/O.NEW.KRLX.WI.Y.0001.100124T0500Z-100124T2100Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
249 PM EST SAT JAN 23 2010

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SUNDAY. 

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION
OVERNIGHT TONIGHT AND DURING THE DAY TOMORROW...MAINLY ACROSS THE RIDGETOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
847 
WWUS71 KRLX 240229
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
929 PM EST SAT JAN 23 2010

VAZ003-004-WVZ033>038-046-047-241030-
/O.CON.KRLX.WI.Y.0001.100124T0500Z-100124T2100Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
929 PM EST SAT JAN 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. 

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION
OVERNIGHT AND DURING THE DAY SUNDAY...MAINLY ACROSS THE RIDGE TOPS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
593 
WWUS71 KRLX 240900
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
400 AM EST SUN JAN 24 2010

WVZ035>038-046-047-241700-
/O.UPG.KRLX.WI.Y.0001.000000T0000Z-100124T2100Z/
/O.NEW.KRLX.HW.W.0001.100124T0900Z-100124T2300Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
400 AM EST SUN JAN 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN UPGRADED TO A HIGH
WIND WARNING.

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL COMBINE TO BRING VERY GUSTY WINDS INTO THE REGION TODAY...MAINLY
ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE
HIGHER ELEVATIONS...SUSTAINED WINDS OF 30 TO 40 MPH...AND POTENTIALLY 
DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE EXPECTED. THE STRONGEST 
WINDS WILL OCCUR FROM MID MORNING THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL
BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE
POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND
DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES
SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE 
VEHICLES.

&&

$$

VAZ003-004-WVZ033-034-241700-
/O.EXT.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
400 AM EST SUN JAN 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION 
TODAY...MAINLY ACROSS THE RIDGE TOPS. WIND GUSTS OF 40 TO 50 MPH
CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...WHILE 
THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS
OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA.

&&

$$
631 
WWUS71 KRLX 241635
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1135 AM EST SUN JAN 24 2010

WVZ035>038-046-047-242300-
/O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
1135 AM EST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL COMBINE TO BRING VERY GUSTY WINDS INTO THE REGION TODAY...
MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR
THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 30 TO 40 MPH...AND
POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE EXPECTED.
THE STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH LATE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL
BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE
POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND
DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN
PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

VAZ003-004-WVZ033-034-242300-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
1135 AM EST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION
TODAY...MAINLY ACROSS THE RIDGE TOPS. WIND GUSTS OF 40 TO 50 MPH
CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...
WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER
FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY
AREA.

&&

$$
312 
WWUS71 KRLX 242135
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EST SUN JAN 24 2010

WVZ035>038-046-047-242300-
/O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
435 PM EST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY
ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE
HIGHER ELEVATIONS...SUSTAINED WINDS OF 25 TO 35 MPH. WHILE POTENTIALLY
DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE STILL POSSIBLE...THESE
STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE
WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL
BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE
POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND
DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN
PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

VAZ003-004-WVZ033-034-242300-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
435 PM EST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY
ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE
HIGHER ELEVATIONS...SUSTAINED WINDS OF 15 TO 25 MPH. WHILE
WIND GUSTS OF UP TO 50 MPH...ARE STILL POSSIBLE...THESE STRONG
WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE ADVISORY WILL
BE ALLOWED TO EXPIRE AT 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...
WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER
FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY
AREA.

&&

$$

TRM
271 
WWUS71 KRLX 242154 CCA
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EST SUN JAN 24 2010

WVZ035>038-046-047-242300-
/O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
435 PM EST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING.

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY
ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER
ELEVATIONS...SUSTAINED WINDS OF 25 TO 35 MPH WERE VERY LIMITED IN
SCOPE. WHILE POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH ARE
STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND
IT LOOKS LIKE THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL
BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE
POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND
DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN
PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

VAZ003-004-WVZ033-034-242300-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
435 PM EST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY
ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER
ELEVATIONS...SUSTAINED WINDS OF 15 TO 25 MPH WERE BECOMING LIMITED
IN SCOPE. WHILE WIND GUSTS OF UP TO 50 MPH ARE STILL
POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT
LOOKS LIKE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...
WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER
FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY
AREA.

&&

$$

TRM
741 
WWUS71 KRLX 242254
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EST SUN JAN 24 2010

WVZ035>038-046-047-250000-
/O.EXP.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
554 PM EST SUN JAN 24 2010

...HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. 

STRONG WINDS THAT AFFECTED THE AREA EARLIER TODAY WERE DIMINISHING
LATE THIS AFTERNOON...WITH PEAK GUSTS LESS THAN 40 MPH. WITH THESE
WINDS EXPECTED TO CONTINUE TO DIMINISH...THE HIGH WIND WARNING IS
ALLOWED TO EXPIRE.

$$

VAZ003-004-WVZ033-034-250000-
/O.EXP.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
554 PM EST SUN JAN 24 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. 

STRONG WINDS THAT AFFECTED THE AREA EARLIER TODAY WERE DIMINISHING
LATE THIS AFTERNOON...WITH PEAK GUSTS LESS THAN 35 MPH. WITH THESE
WINDS EXPECTED TO CONTINUE TO DIMINISH...THE WIND ADVISORY IS
ALLOWED TO EXPIRE.

$$

TRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:22 PM EST, 27 minutes earlier.

Area forecast discussion, Jan 23, 2:22 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
222 PM EST SAT JAN 23 2010

.SYNOPSIS...
A STRONG COLD FRONT BRINGS RAIN SUNDAY... FOLLOWED BY RAIN
SHOWERS...CHANGING TO SNOW SHOWERS MONDAY NIGHT...CONTINUING
TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
GFS/NAM/SREF IN GENERAL AGREEMENT WITH MOVING THE HIGH PRESSURE
RIDGE EAST TONIGHT AND MOVING THE LOW MOVING INTO IL BY 12Z
SUNDAY. GRADIANT IS PACKED BETWEEN THE TWO AND GOOD 85H JET BTW
50-60KTS. RIDGETOPS SHOULDS SEE SOME PRETTY GUSTY WINDS THAT COULD
MEET WIND ADVISORY CRITERIA...MAINLY AFTER MIDNIGHT TONIGHT. TEMPS
TONIGHT ARE A HYBRD OF MET/MAV GUIDANCE. INTRODUCE POPS TOWARDS
DAYBREAK WEST AND AND EAST WITH THE FRONT WEST AND EASTERN UPSLOPE
OFF OF SOUTHEASTERLY WINDS. TEMPS IN THE HIGHEST ELEVATIONS WILL
BE CLOSE TO FREEZING AS WELL AND COULD SEE A MIX OF R/FZ R/IP
BRIEFLY ON THE ONSET OF PRECIP.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ON SUNDAY...STRONG AND AND MOIST SOUTHERN STREAM JET SHOOTS WAVE OF
MOISTURE WELL OUT AHEAD OF THE APPROACHING SURFACE COLD FRONT...AS
WELL AS FEATURES ALOFT...INCLUDING WELL MARKED VORTICITY LOBE. MAIN
CONCERN IS POTENTIAL FOR A PROBLEMATIC AMOUNT OF RAINFALL...GIVEN
ALREADY WET SOILS AND ELEVATED RIVER LEVELS. ALSO...GUSTY WINDS AT
RIDGETOPS.

STILL CARRYING ACE POPS OVERALL FOR SUNDAY...BUT ADJUSTED FORECAST
FOR SIGNIFICANT WIND SHADOW /INHIBITION OF PRECIPITATION/ EARLY TO
MID MORNING BETWEEN THE OHIO RIVER AND THE MOUNTAINS...DUE TO STRONG
SOUTH-SOUTHEASTERLY LOW LEVEL FLOW. REGARDLESS OF MODEL...EVEN THE
NAM AS THE SLOWEST OUTLIER...RAIN OVERTAKES THE AREA DURING THE
AFTERNOON DESPITE THE INITIAL WIND SHADOW. BIGGEST CHALLENGE FOR THE
MODELS RIGHT NOW...IS HOW LONG TO HANG UP PROGRESS OF THE FRONT AS
IT AWAITS KICKER FROM UPSTREAM UPPER LEVEL WAVE. EASTERN ZONES WILL
BE PARTICULARLY SENSITIVE TO THIS DETAIL...BECAUSE OF THE POTENTIAL
FOR PROLONGED RAINFALL...WITH A MAXIMUM OF PERHAPS BETWEEN AN
INCH-AND-A-HALF AND TWO INCHES THROUGH 12Z MONDAY TOWARDS THE
GREENBRIER VALLEY. WITH SOILS ALREADY NEARLY SATURATED...AND CURRENT
ELEVATED RIVER LEVELS...POTENTIAL FOR HYDROLOGY PROBLEMS WILL NEED
TO BE MONITORED CLOSELY FOR LATE THIS WEEKEND...AS THE  DETAILS OF
THIS SYSTEM BECOME CLEARER.

850MB JET OF 55-70KTS OCCURS 12Z-18Z SUNDAY. PROFILES WILL BE STABLE
WHICH WILL PREVENT MUCH OF THE STRONG WIND FROM BEING REALIZED AT
SURFACE FOR VAST MAJORITY OF THE AREA. HOWEVER...POTENTIAL FOR
STRONG GUSTY WINDS AT THE RIDGETOPS...INCLUDING THE SKI
RESORTS...WILL HAVE TO BE CONSIDERED.

MAIN COLD AIR ADVECTION BEGINS MONDAY MORNING...WITH NONDIURNAL
TEMPERATURES EXPECTED MONDAY. AFTER BRIEF DRY SLOT MONDAY
MORNING...DEEPER MOISTURE RETURNS WITH FIRST OF MANY WAVES THAT WILL
PINWHEEL AROUND NORTHERN GREAT LAKES/HUDSON BAY UPPER LOW THROUGH
TUESDAY NIGHT. MOIST AND FAIRLY UNSTABLE PROFILE WILL CREATE SHOWERY
PRECIPITATION WITH EACH OF THESE WAVES. 925/850MB TEMPERATURES
SUGGEST THAT RAIN SHOWERS WILL CHANGE TO SNOW IN THE MOUNTAINS
DURING MONDAY AFTERNOON...AND THEN AREAWIDE MONDAY EVENING. MONDAY
NIGHT THROUGH TUESDAY NIGHT...EXPECTING LIGHT SNOW ACCUMULATIONS TO
BE POSSIBLE AREAWIDE...THOUGH AS USUAL ESPECIALLY IN THE MOUNTAINS.
THE CATCH HERE THOUGH IS THAT WHILE UPSLOPE FLOW WILL OCCUR...THE
WESTERLY COMPONENT DOMINATED WIND TRAJECTORY WILL NOT BE IDEAL FOR
MOISTURE CONTRIBUTION FROM THE GREAT LAKES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEST TO NORTHWEST FLOW RETURNS MONDAY NIGHT AND CONTINUES INTO MID
WEEK AS STORM SYSTEM LIFTS INTO EASTERN CANADA. H8 TEMPS DROP TO
AROUND -10C SO PRECIP WILL FALL AS SNOW SHOWERS. COULD BE SOME
ACCUMULATION ESPECIALLY ACROSS THE UPSLOPE AREAS IN EASTERN
MOUNTAINS.

GUIDANCE IS SHOWING MULTIPLE SCENARIOS FOR THURSDAY AND BEYOND AS
SHORTWAVES IN THE NORTHERN AND SOUTHERN BRANCHES OF THE JET STREAM
MAY OR MAY NOT PHASE TOGETHER OVER THE EASTERN USA. CONFIDENCE IS NOT
RUNNING TOO HIGH WITH THE INFORMATION PRESENTED...IT WILL ALL DEPEND
ON THE TIMING OF THE NORTHERN AND SOUTHERN SHORTWAVES. MODEL TRENDS
SEEM TO BE HEDGING TOWARD A SLOWER AND STRONGER SOUTHERN SYSTEM
LATER THIS WEEK...WHICH MEANS COLDER TEMPS AND POSSIBILITY OF
FREEZING OR FROZEN PRECIPITATION FOR OUR AREA. FORECAST DEPICTS THE
COLDER SOLUTION FOR NOW.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
16Z SATURDAY THRU 12Z SUNDAY...
LOW CLOUDS LIFTING AND BREAKING UP...WITH MOST AREAS BECOMING VFR. THIS
TREND WILL CONTINUE THE REST OF TODAY. SCT HIGH CLOUDS WILL
CONTINUE TO MOVE ACROSS THE REGION TODAY AS WELL. SOME MVFR CLOUDS
LINGER THIS AFTERNOON ALONG THE EASTERN SLOPES AND MAINLY BKW ON
INCREASING SE FLOW. AFTER 03Z...INCREASING MID TO HIGH
CLOUDS...EXCEPT MVFR CEILINGS DEVELOPING EAST FACING SLOPES OF THE
MOUNTAINS AS MOIST SOUTHEAST WINDS INCREASE.

AFTER 18Z SUNDAY...
BECOMING IFR IN RAIN SUNDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/TRM/JS
NEAR TERM...JS
SHORT TERM...TRM
LONG TERM...26
AVIATION...JS
Hazardous weather outlook, Jan 23, 3:31 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
331 AM EST SAT JAN 23 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-240845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
331 AM EST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WE WILL BE WATCHING RAINFALL TOTALS FROM A STORM SYSTEM ON SUNDAY.
WITH THE GROUND SATURATED AND SOME RIVERS STILL A BIT HIGH FROM
RECENT PRECIPITATION...HIGH WATER ISSUES MAY ARISE IF HEAVY
RAINFALL TOTALS ARE OBSERVED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:19 PM ESTFlood WatchRLXBarbour, Braxton, Harrison, Lewis, McDowell, Taylor and 2 more44 hr

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.